I had left eye cataract surgery 6 days ago. A crystalens was implanted and very slight astigmitism corrected. Its been horrible. I have very little intermediate and no near vision. I was told this eye would be made a little nearsighted. I have a constant flicker in the temple side of the eye, sometimes accompanied by a shadow across that corner of my eye. Its so bad that at this point I don't care what happened. I just want it out. How soon can I have that done? I was scheduled for the other eye next week. That's not going to happen.
You can have it removed the moment it is implanted. It's never too early to have it removed. My word of caution to you is be patient. The flicker off to the side with the shadow is natural and for most people improves over time. This is referred to as positive and negative dysphotopsia, respectively. Your intermediate and near vision might take some time. Dilating drops are used by some surgeons to improve this function and selective yag capsulotomy can be used as well. If I were you, I would not rush into have the crystalens removed. You can wait on the second eye surgery and let time tell you if things will improve. I wish you the best.
Timothy D. McGarity, M.D.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.